How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. G. Your Own Question
Dr. G.
Dr. G., Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 1854
Experience:  Private Practice Veterinarian
Type Your Dog Veterinary Question Here...
Dr. G. is online now
A new question is answered every 9 seconds

I gave my 12# shifty my 10 mg blood pressure pill by

Customer Question

I gave my 12# ***** my 10 mg blood pressure pill by accident
Submitted: 1 month ago.
Category: Dog Veterinary
Expert:  Dr. G. replied 1 month ago.

Hello, my name is***** am a licensed veterinarian and I will try and help you as best as I can.

Please allow a few minutes for me to read your responses and for me to respond back.

Expert:  Dr. G. replied 1 month ago.

I am sorry to hear this has happened.

How long ago did winston eat the medication?

What medication did Winston eat?

Customer: replied 1 month ago.
20 minutes ago lisinipril 10 mg
Expert:  Dr. G. replied 1 month ago.

I apologize, I am unable to do phone calls due to veterinary practice laws. We can however continue here via the chat system.

The dose your dog received will likely cause a short term period of hypotension (low blood pressure). This medication was taken at about 4 times the normal dog dose. There will likely be some upset stomach as well. Because it is 4 times the dose, I would recommend inducing vomiting.

Expert:  Dr. G. replied 1 month ago.

Vomiting can be induced using a teaspoon of hydrogen peroxide orally to induce vomiting. You can repeat again in 10 minutes if there is no vomiting. If he vomits, then you won't need to worry about anything else after that.

Expert:  Dr. G. replied 1 month ago.

The dose is not life threatening, so if you cannot induce vomiting there should not be any severe side effects. He would however need to be well rested for the day due to his blood pressure being low.

Expert:  Dr. G. replied 1 month ago.
Hi Peter,
I'm just following up on our conversation about Winston. How is everything going?
Dr. G.
Customer: replied 1 month ago.
You are sending your emails to the wrong email address. Send all inquiries to:***@******.***.

Related Dog Veterinary Questions